Stable laws and spectral gap properties for affine random walks
Annales de l'I.H.P. Probabilités et statistiques, Volume 51 (2015) no. 1, p. 319-348

We consider a general multidimensional affine recursion with corresponding Markov operator P and a unique P-stationary measure. We show spectral gap properties on Hölder spaces for the corresponding Fourier operators and we deduce convergence to stable laws for the Birkhoff sums along the recursion. The parameters of the stable laws are expressed in terms of basic quantities depending essentially on the matricial multiplicative part of P. Spectral gap properties of P and homogeneity at infinity of the P-stationary measure play an important role in the proofs.

Nous considérons une relation de récurrence affine multidimensionelle à coefficients aléatoires et nous supposons que l’opérateur de Markov P associé a une unique probabilité stationnaire. Nous montrons la propriété de trou spectral pour les opérateurs de Fourier correspondants sur certains espaces de fonctions Holdériennes, et nous en déduisons la convergence vers des lois stables pour les sommes de Birkhoff le long des trajectoires. Les paramètres des lois stables obtenues s’expriment à l’aide de quantités dépendant essentiellement de la partie multiplicative de P. La preuve est basée sur les propriétés spectrales de l’opérateur de Markov associé et l’homogénéité à l’infini de la mesure stationnaire.

DOI : https://doi.org/10.1214/13-AIHP566
Classification:  60B20,  60E07,  60F05
Keywords: stable laws, spectral gap, affine recursions
@article{AIHPB_2015__51_1_319_0,
     author = {Gao, Zhiqiang and Guivarc'h, Yves and Le Page, \'Emile},
     title = {Stable laws and spectral gap properties for affine random walks},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     publisher = {Gauthier-Villars},
     volume = {51},
     number = {1},
     year = {2015},
     pages = {319-348},
     doi = {10.1214/13-AIHP566},
     zbl = {06412907},
     mrnumber = {3300973},
     language = {en},
     url = {http://www.numdam.org/item/AIHPB_2015__51_1_319_0}
}
Gao, Zhiqiang; Guivarc’h, Yves; Le Page, Émile. Stable laws and spectral gap properties for affine random walks. Annales de l'I.H.P. Probabilités et statistiques, Volume 51 (2015) no. 1, pp. 319-348. doi : 10.1214/13-AIHP566. http://www.numdam.org/item/AIHPB_2015__51_1_319_0/

[1] G. Alsmeyer and S. Mentemeier. Tail behaviour of stationary solutions of random difference equations: The case of regular matrices. J. Difference Equ. Appl. 18 (2012) 1305–1332. | MR 2956047 | Zbl 1254.60071

[2] M. Babillot and M. Peigné. Asymptotic laws for geodesic homology on hyperbolic manifolds with cusps. Bull. Soc. Math. France 134 (2006) 119–163. | Numdam | MR 2233702 | Zbl 1118.60012

[3] P. Bougerol and J. Lacroix. Products of Random Matrices with Applications to Schrödinger Operators. Progress in Probability and Statistics 8. Birkhäuser Boston, Boston, MA, 1985. | MR 886674 | Zbl 0572.60001

[4] P. Bougerol and N. Picard. Strict stationarity of generalized autoregressive processes. Ann. Probab. 20 (1992) 1714–1730. | MR 1188039 | Zbl 0763.60015

[5] D. Buraczewski, E. Damek and Y. Guivarc’H. Convergence to stable laws for a class of multidimensional stochastic recursions. Probab. Theory Related Fields 148 (2010) 333–402. | MR 2678893 | Zbl 1206.60025

[6] D. Buraczewski, E. Damek, Y. Guivarc’H, A. Hulanicki and R. Urban. Tail-homogeneity of stationary measures for some multidimensional stochastic recursions. Probab. Theory Related Fields 145 (2009) 385–420. | MR 2529434 | Zbl 1176.60061

[7] S. Cantat and S. Le Borgne. Théorème limite central pour les endomorphismes holomorphes et les correspondances modulaires. Int. Math. Res. Not. 56 (2005) 3479–3510. | MR 2200586 | Zbl 1094.37004

[8] J.-P. Conze and Y. Guivarc’H. Ergodicity of group actions and spectral gaps, applications to random walks and Markov shifts. Discrete Contin. Dyn. Syst. 33 (2013) 4239–4269. | MR 3038061 | Zbl 06224557

[9] E. Damek, S. Mentemeier, M. Mirek and J. Zienkiewicz. Convergence to stable laws for multidimensional stochastic recursions: The case of regular matrices. Potential Anal. 38 (2013) 683–697. | MR 3034595 | Zbl 1266.60041

[10] D. Dolgopyat. On mixing properties of compact group extensions of hyperbolic systems. Israel J. Math. 130 (2002) 157–205. | MR 1919377 | Zbl 1005.37005

[11] A. Furman and Y. Shalom. Sharp ergodic theorems for group actions and strong ergodicity. Ergodic Theory Dynam. Systems 19 (1999) 1037–1061. | MR 1709429 | Zbl 0947.37002

[12] H. Furstenberg. Boundary theory and stochastic processes on homogeneous spaces. In Harmonic Analysis on Homogeneous Spaces (Proc. Sympos. Pure Math., Vol. XXVI, Williams Coll., Williamstown, Mass., 1972) 193–229. Amer. Math. Soc., Providence, RI, 1973. | MR 352328 | Zbl 0289.22011

[13] C. M. Goldie. Implicit renewal theory and tails of solutions of random equations. Ann. Appl. Probab. 1 (1991) 126–166. | MR 1097468 | Zbl 0724.60076

[14] I. Y. Goldsheid. Linear and sub-linear growth and the CLT for hitting times of a random walk in random environment on a strip. Probab. Theory Related Fields 141 (2008) 471–511. | MR 2391162 | Zbl 1141.60070

[15] I. Y. Goldsheid and Y. Guivarc’H. Zariski closure and the dimension of the Gaussian law of the product of random matrices. I. Probab. Theory Related Fields 105 (1996) 109–142. | MR 1389734 | Zbl 0854.60006

[16] S. Gouëzel. Local limit theorem for nonuniformly partially hyperbolic skew-products and Farey sequences. Duke Math. J. 147 (2009) 193–284. | MR 2495076 | Zbl 1170.37006

[17] Y. Guivarc’H. Heavy tail properties of stationary solutions of multidimensional stochastic recursions. In Dynamics & Stochastics 85–99. IMS Lecture Notes Monogr. Ser. 48. Inst. Math. Statist., Beachwood, OH, 2006. | MR 2306191 | Zbl 1126.60052

[18] Y. Guivarc’H. On contraction properties for products of Markov driven random matrices. Zh. Mat. Fiz. Anal. Geom. 4 (2008) 457–489, 573. | MR 2485240 | Zbl 1173.60005

[19] Y. Guivarc’H and J. Hardy. Théorèmes limites pour une classe de chaînes de Markov et applications aux difféomorphismes d’Anosov. Ann. Inst. Henri Poincaré Probab. Stat. 24 (1988) 73–98. | Numdam | MR 937957 | Zbl 0649.60041

[20] Y. Guivarc’H and É. Le Page. Simplicité de spectres de Lyapounov et propriété d’isolation spectrale pour une famille d’opérateurs de transfert sur l’espace projectif. In Random Walks and Geometry 181–259. Walter de Gruyter, Berlin, 2004. | MR 2087783 | Zbl 1069.60005

[21] Y. Guivarc’H and E. Le Page. On spectral properties of a family of transfer operators and convergence to stable laws for affine random walks. Ergodic Theory Dynam. Systems 28 (2008) 423–446. | MR 2408386 | Zbl 1154.37306

[22] Y. Guivarc’H and E. Le Page. Spectral gap properties and asymptotics of stationary measures for affine random walks, 2012. Available at arXiv:1204.6004v1.

[23] Y. Guivarc’H and A. Raugi. Products of random matrices: Convergence theorems. In Random Matrices and Their Applications (Brunswick, Maine, 1984) 31–54. Contemp. Math. 50. Amer. Math. Soc., Providence, RI, 1986. | MR 841080 | Zbl 0592.60015

[24] Y. Guivarc’H and R. Urban. Semigroup actions on tori and stationary measures on projective spaces. Studia Math. 171 (2005) 33–66. | MR 2182271 | Zbl 1087.37022

[25] H. Hennion and L. Hervé. Central limit theorems for iterated random Lipschitz mappings. Ann. Probab. 32 (2004) 1934–1984. | MR 2073182 | Zbl 1062.60017

[26] W. Hong and H. Wang. (2010). Branching structure for an (L-1) random walk in random environment and its applications. Available at arXiv:1003.3731v1. | Zbl 1217.60086

[27] I. A. Ibragimov and Y. V. Linnik. Independent and Stationary Sequences of Random Variables. Wolters-Noordhoff Publishing, Groningen, 1971. With a supplementary chapter by I. A. Ibragimov and V. V. Petrov, Translation from the Russian edited by J. F. C. Kingman. | MR 322926 | Zbl 0219.60027

[28] C. T. Ionescu Tulcea and G. Marinescu. Théorie ergodique pour des classes d’opérations non complètement continues. Ann. of Math. (2) 52 (1950) 140–147. | MR 37469 | Zbl 0040.06502

[29] Z. J. Jurek and J. D. Mason. Operator-Limit Distributions in Probability Theory. Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics. Wiley, New York, 1993. | MR 1243181 | Zbl 0850.60003

[30] G. Keller and C. Liverani. Stability of the spectrum for transfer operators. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 28 (1999) 141–152. | Numdam | MR 1679080 | Zbl 0956.37003

[31] H. Kesten. Random difference equations and renewal theory for products of random matrices. Acta Math. 131 (1973) 207–248. | MR 440724 | Zbl 0291.60029

[32] H. Kesten. Renewal theory for functionals of a Markov chain with general state space. Ann. Probab. 2 (1974) 355–386. | MR 365740 | Zbl 0303.60090

[33] H. Kesten, M. V. Kozlov and F. Spitzer. A limit law for random walk in a random environment. Compos. Math. 30 (1975) 145–168. | Numdam | MR 380998 | Zbl 0388.60069

[34] É. Le Page. Théorèmes de renouvellement pour les produits de matrices aléatoires. Équations aux différences aléatoires. In Séminaires de probabilités Rennes. Publ. Sém. Math. 116. Univ. Rennes I, Rennes, 1983.

[35] É. Le Page. Régularité du plus grand exposant caractéristique des produits de matrices aléatoires indépendantes et applications. Ann. Inst. Henri Poincaré Probab. Stat. 25 (1989) 109–142. | Numdam | MR 1001021 | Zbl 0679.60010

[36] P. Lévy. Théorie de l’Addition des Variables Aléatoires, 2th edition. Monographies des probabilités; calcul des probabilités et ses applications, Fasc. 1. Gauthier-Villars, Paris, FR, 1954. | JFM 63.0490.04 | Zbl 0016.17003

[37] T. Mikosch and C. Stărică. Limit theory for the sample autocorrelations and extremes of a GARCH(1,1) process. Ann. Statist. 28 (2000) 1427–1451. | MR 1805791 | Zbl 1105.62374

[38] M. Mirek. Heavy tail phenomenon and convergence to stable laws for iterated Lipschitz maps. Probab. Theory Related Fields 151 (2011) 705–734. | MR 2851697 | Zbl 1236.60025

[39] G. Prasad. 𝐑-regular elements in Zariski-dense subgroups. Quart. J. Math. Oxford Ser. (2) 45 (1994) 541–545. | MR 1315463 | Zbl 0828.22010

[40] G. Samorodnitsky and M. S. Taqqu. Stable Non-Gaussian Random Processes: Stochastic Models with Infinite Variance. Stochastic Modeling. Chapman & Hall, New York, 1994. | MR 1280932 | Zbl 0925.60027

[41] F. Solomon. Random walks in a random environment. Ann. Probab. 3 (1975) 1–31. | MR 362503 | Zbl 0305.60029